|previous article in this issue||next article in this issue|
Document Details :
Title: Development of multiple abscesses in an HIV/TB co-infected patient after initiation of antituberculous and highly active antiretroviral therapy
Author(s): BOTTIEAU B, NOE A, FLORENCE E, OSTYN B, COLEBUNDERS R
Journal: Acta Clinica Belgica
Volume: 57 Issue: 4 Date: 2002
Since the use of Highly Active Antiretroviral Therapy (HAART) for HIV infection, there have been increasing reports of systemic manifestations of immune restoration. This new clinical syndrome among HIV-infected patients is associated with underlying co-infections with mycobacteria, cytomegalovirus, hepatitis B and C infections, etc… We report on an HIV/tuberculosis (TB) co-infected patient who developed an immune restoration inflammatory syndrome after initiation of HAART and anti-TB treatment. She developed fever, large abscesses and pleural and peritoneal effusions. Systemic symptoms decreased during corticosteroid treatment, but abscesses only disappeared 8 months after the start of the anti-TB treatment.